MAUDE Adverse Event Report: SOLTA MEDICAL, INC FRAXEL DUAL 1550/1927 LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT

SOLTA MEDICAL, INC FRAXEL DUAL 1550/1927 LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT
Model Number MC-SYS-SR1500-D-US
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Impaired Healing (2378); Skin Infection (4544)
Date of Event 04/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The system has no system/data logs that can be reviewed.The system has software safeguards (such as a power on self-test) that will trigger error/event codes should the system be outside of the acceptable limits.The customer can also utilize the pattern paper to confirm system laser is providing correct pattern/coverage.The customer performed pattern paper test and sent it in for evaluation.The review of the pattern paper showed proper pattern/coverage.This shows the system was operating as expected.According to fraxel user guide, infections and delayed wound healing are possible complications of fraxel treatments.A risk of infection exists whenever the skin is wounded.The possibility for infection exists even with non-ablative fractional laser devices, such as the fraxel 1550, fraxel 1927, or fraxel dual 1550/1927 laser systems.If observed, infections should be treated appropriately with topical and/or systemic medications.Following laser treatments, re-epithelization may not occur as expected due to patient physiology, i.E.Poor wound healing ability, or post-treatment care.This may result in undesirable textural changes.No non-conformities or anomalies were found related to this complaint when reviewing the device history record.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Based on the available information, infections and delayed wound healing are possible complications of fraxel treatments.At this time, no capa is necessary.
 
Event or Problem Description
A user facility reported prolonged healing with an infection on the neck 6 days post fraxel dual treatment to the face and neck.The report noted that the patient had another procedure (botox) within the last ninety days on the same area as treatment, but not on the same area as the event.This was the patient's first fraxel procedure.The patient was prescribed an unknown antibiotic for the infection.The current status was otherwise reported to be normal.The outcome was also reported that a permanent scar is unlikely; however, it was noted as uncertain at this time.No picture was available to review despite multiple requests.No other treatments (besides the one reported) were being performed in the same area where the symptoms occurred.The patient was using aslkan nectar and moisturizer- it was unspecified if it was used before, during, or after the treatment.The patient had ¿significant sun damage¿ prior to the treatment and the skin type recorded for the patient is fitzpatrick skin type iv.The highest energy level used was 10 mj with 8 passes on the face and neck.There were overlapping passes.There were no system errors that occurred nor was anything out of the ordinary noticed during the treatment.The rollers were changed prior to treatment, but the burn paper test was not performed prior to using the tip.

Brand Name
FRAXEL DUAL 1550/1927 LASER SYSTEM
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
SOLTA MEDICAL, INC
11720 n creek pkwy n
ste 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC
11720 n creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 n creek pkwy n
ste. 100
bothell, WA 98011
4254202135
MDR Report Key19372845
Report Number3011423170-2024-00159
Device Sequence Number7725180
Product Code GEX
UDI-Device Identifier00816995027010
UDI-Public00816995027010
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K130193
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMC-SYS-SR1500-D-US
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/06/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown